Advertisement

What if someone takes too much morphine?

If you think someone has overdosed on morphine, look for these symptoms: breathing difficulty (slow, shallow breathing), extremely deep sleep, limp muscles, cold and clammy skin, “pinpoint” pupils, blurred vision and nausea. Call your local poison control center at 1-800-222-1222. If the person is unconscious or has stopped breathing, call emergency services at 911.

Continue Learning about Opiate Agonists

How will my doctor ensure I don’t become addicted to opioid medication?
UCLA HealthUCLA Health
There is no clear way to ensure that you won’t become addicted to opioids if you are taking them for...
More Answers
How do you treat constipation and other side effects of taking opioids?
Devi E. Nampiaparampil, MDDevi E. Nampiaparampil, MD
Your doctor may prescribe a stool softener along with an opioid to prevent constipation. Other commo...
More Answers
What should I know before taking opioids?
Donna Hill Howes, RNDonna Hill Howes, RN
Before prescribing an opioid for low back pain, your doctor should order a urine test to check for o...
More Answers
Who is at risk for breathing problems caused by opioid medication?
Travis M. Hendry, MDTravis M. Hendry, MD
Opioid therapy can decrease your breathing, especially during sleep. This problem, called respir...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.